MAUDE Adverse Event Report: STRYKER SPINE-US TRITANIUM PL 9MM X 28MM X6DEG - 11MM POSTERIOR LUMBAR CAGE; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US TRITANIUM PL 9MM X 28MM X6DEG - 11MM POSTERIOR LUMBAR CAGE; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48955096
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; while inserting the device in a collapsed disc space the back of the implant fractured.The instrument to implant interface was misaligned about 15 degrees and wasn't straight vertical due to the anatomy.While the surgeon was malleting into disc space the implant fractured/sheared about 7mm from the proximal end into the teeth of the cage.There were no safety issues to the patient, so surgeon left the cage implanted.The broken piece was removed and a bone filler was used.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The patient had a "collapsed" disc space and lot of lordosis.The implant was impacted by mallet at an angle due to patient's anatomy.Conclusion: the plausible root cause of reported event was determined to be user or patient¿s related.
 
Event or Problem Description

Brand Name
TRITANIUM PL 9MM X 28MM X6DEG - 11MM POSTERIOR LUMBAR CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key6015259
Report Number3004024955-2016-00093
Device Sequence Number10849732
Product Code MAX
UDI-Device Identifier07613327118070
UDI-Public(01)07613327118070
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48955096
Device Lot NumberA97Y
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/10/2016
Supplement Report FDA Received Date12/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1